Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suggest medicines that dont cause drowziness for pain due to Neualgia of face

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3184 Questions
I have Neualgia of the face, Iam on lyrica but I can't function as in driving because of being drowsy all of the time is there any other form of medication that will give me relief.Iam allergic to codeine. Iam on diazepam, alprazolam, and xanix .
Posted Tue, 14 Jan 2014 in Brain and Spine
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Needs Management and tapering of dose Detailed Answer: Good Day XXXX! Thank you for asking. My name is Dr S Khan and i would like to help you with the issue of drowsiness you are facing for your facial neuralgia/ trigeminal neuralgia superseded by history of anxiety and depression you have. Mr berry i want to make it clear cut to you that you are on too much sedatives and they need to be tapered first if we need to manage the drowsiness, i mean diazepam, alprazolam and xanax are all the same class and single one of them would have been enough. So i request to have your doctor involved to reconsider the doses and taper them to the extent possible to avoid complications very small amongst them is drowsiness. And the age of 67 is a geriatric peak and at this age even simple dosages need to be halved for the reason of drug metabolism slowing down as the age progresses so one more reason to reconsider the dosages. Now lets talk about other ways to help the neuralgia managed. Talking about triggers would be a good start which are Chewing, talking, or smiling Drinking cold or hot fluids Touching, shaving, brushing teeth, blowing the nose Encountering cold air from an open automobile window SO above mentioned triggers need to be reduced to the extent of need and avoiding them where possible. Now other than triggers and medicines there are other ways like Percutaneous procedures (eg, percutaneous retrogasserian glycerol rhizotomy) Surgery (eg, microvascular decompression) Radiation therapy (ie, gamma knife surgery) so discuss these options with your healthcare provider and see if you can find a better solution in above mentioned choices. Now Mr berry i want you to know that these anticonvulsant drugs you have make these issues you are facing at the age you are, very likely and they need very strict monitoring and avoidance of driving and heavy machinery and being compliant and in constant touch with your provider. Plus you need to be absolutely aware of the disease and you need education for that. here is a link which will help you in that regard. NIH Neurological Institute PO Box 5801 Bethesda, MD 20824 Phone: (800) 352-9424 or (301) 496-5751 TTY (for people using adaptive equipment): (301) 468-5981 E-mail: WWW.WWWW.WW Web site: WWW.WWWW.WW TNA Facial Pain Association (formerly: Trigeminal Neuralgia Association) 408 W University Ave Suite 602 Gainesville, FL 32601 Phone: (800) 923-3608 or (352) 384-3600 E-mail: YYYY@YYYY Website: WWW.WWWW.WW Plus you should definitely have this questionnaire filled to see where do you stand regarding your symptoms. This questionnaire is designed for facial neuralgia patients. WWW.WWWW.WW Now the last question of yours of other possibilities of drugs for this trouble so there are a lot of anticonvulsants, skeletal muscle relaxants, Tricyclic antidepressants and toxins (botulinum) which you can select from after consulting with your Healthcare provider. Mr Berry have a very good rest of the day and may the odds be always in your favour. Kindly close the discussion if thats it from your side , if you have to ask more please do i would love to answer, other wise don't forget to close the discussion and rate the answer as per your experience. I will be here for you Regards Dr. S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor